Abstract
The paper is concerned with the problem of existence of periodic structures in words from formal languages. Squares (that is, fragments of the form xx, where x is an arbitrary word) and Δ-squares (that is, fragments of the form xy, where a word x differs from a word y by at most Δ letters) are considered as periodic structures. We show that in a binary alphabet there exist arbitrarily long words free from Δ-squares with length at most 4Δ+4. In particular, a method of construction of such words for any Δ is given.
Originally published in Diskretnaya Matematika (2018) 30, №2, 37–54 (in Russian).
References
[1] Thue A., “Uber unendliche Zeichenreihen”, Mat. Nat. Kl. Khristiana, 7 (1906), 1–22.Suche in Google Scholar
[2] Salomaa A., Jewels of formal language theory, 1981, 144 pp.Suche in Google Scholar
[3] Thue A., “Uber die gegenseitige Lage gleicher Teile gewisser Zeichenreihen”, Mat. Nat. Kl. Kristiania, 1 (1912), 1–67.Suche in Google Scholar
[4] Fraenkel A. S., Simpson R. J., “How many squares must a binary sequence contain?”, Research Paper #R2, Electr. J. Comb., 2 (1995).10.37236/1196Suche in Google Scholar
[5] Crochemore M., Ilie L., RytterW., “Repetitions in strings: algorithms and combinatorics”, Theor. Comput. Sci., 410(50) (2009), 5227–5235.10.1016/j.tcs.2009.08.024Suche in Google Scholar
[6] Crochemore M., Rytter W., “Squares, cubes, and time-space efficient string searching”, Algorithmica, 13:5 (1995), 405–425.10.1007/BF01190846Suche in Google Scholar
[7] Kotlyarov N.V., “Existence of arbitrarily long square-free words with one possible mismatch”, Discrete Math. Appl., 25:6 (2015), 345–357.10.1515/dma-2015-0033Suche in Google Scholar
[8] Kotlyarov N.V., “Square-free words with one possible mismatch”, 71:1, 31–34.10.3103/S002713221601006XSuche in Google Scholar
© 2019 Walter de Gruyter GmbH, Berlin/Boston
Artikel in diesem Heft
- Frontmatter
- Convergence to the local time of Brownian meander
- Cardinality of generating sets for operations from the Post lattice classes
- Existence of words over a binary alphabet free from squares with mismatches
- Centrally essential rings
- Improved asymptotic estimates for the numbers of correlation-immune and k-resilient vectorial Boolean functions
Artikel in diesem Heft
- Frontmatter
- Convergence to the local time of Brownian meander
- Cardinality of generating sets for operations from the Post lattice classes
- Existence of words over a binary alphabet free from squares with mismatches
- Centrally essential rings
- Improved asymptotic estimates for the numbers of correlation-immune and k-resilient vectorial Boolean functions